Interior Health has issued an overdose alert, after reports of multiple “overdose events with some fatal outcomes” in Cranbrook.
The alert is in addition to the province-wide alert that was issued back on Wednesday, May 6, 2020.
“Some of the overdoses appear to be linked with a brown substance referred to as ‘brown down’, however as this is unconfirmed, other substances should be considered toxic as well,” said Interior Health in their overdose alert.
According to Interior Health, the alert was officially issued as of Friday, May 8th and will remain in place until Thursday, May 14th.
More: Cranbrook Overdose Alert May 2020 (Interior Health)
Interior Health is issuing the following safety tips for the public:
- Buddy up when you are using, stay 2 meters (6 ft) from your buddy to remain physically distanced, but remember using with a buddy is safer than using alone!
- Get your drugs checked
- Avoid using different drugs at the same time or using drugs and alcohol together.
- Don’t use alone
- Leave door unlocked
- Tell someone to check on you
- Test by using a small amount, then go slow
- Carry a Naloxone kit and know how to use it
- Talk to your health care provider about accessing a safe supply
Interior Health said it is important to recognize the signs of an overdose so you can effectively respond:
- Slow or no breathing
- Gurgling or gasping
- Lips/fingertips turning blue,
- Difficult to rouse (awaken)
If you witness an overdose, you should call 9-1-1- immediately. Interior Health said it is important to open the airway and to give rescue breaths using a face mask or barrier and gloves given the circumstances with the COVID-19 pandemic.
Training on how to use Naloxone kits is available through the above resources and at local pharmacies throughout Cranbrook.
More: Harm Reduction Site (Toward the Heart)
Drug checking services can also be provided at both Ankors and EKASS.
- #209 – 16th Ave North Cranbrook
More: Drug Checking (Interior Health)